Alert archive / Texas / River Flood Warnings in 2008
River Flood Warning 3, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Apr 5, 2008, 7:47 AM CDT for Val Verde County, Texas. It took effect at Apr 5, 2008, 1:00 PM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2008, 7:47 AM CDT (12:47 UTC)
- In effect from
- Apr 5, 2008, 1:00 PM CDT
- Expired
- Apr 6, 2008, 4:45 AM CDT
- In force
- 16 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- Minor
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 109 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rio Grande at Del Rio (DLRT2).
- Action stage
- 4.2 ft
- Minor stage
- 4.5 ft
- Moderate stage
- 4.7 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS84 KEWX 051247
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
747 AM CDT SAT APR 05 2008
...A FLOOD WARNING REMAINS IN EFFECT FOR THE
RIO GRANDE
NO SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
TXC465-052047-
/O.NEW.KEWX.FL.W.0003.080405T1800Z-000000T0000Z/
/DLRT2.1.ER.080405T1800Z.080405T1800Z.000000T0000Z.NO/
747 AM CDT SAT APR 05 2008
* AT 7:15 AM SATURDAY THE STAGE WAS 4.0 FEET (1.2 METERS).
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* FORECAST...THE RIVER IS EXPECTED TO CONTINUE NEAR FLOOD STAGE UNTIL FURTHER NOTICE.
* IMPACT...AT 4.0 FEET...FLOW IS OVERBANKS INTO LOWEST AREAS OF THE FLOOD
PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE VEGA VERDE SUBDIVISION.
&&
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 6AM LST (FT)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
DEL RIO 4 4 4.0 SAT 07 AM 4.0 4.0 4.0 4.0 4.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 6AM LST (M)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
DEL RIO 1 1 1.2 SAT 07 AM 1.2 1.2 1.2 1.2 1.2
$$1 follow-up statement
000
WGUS44 KEWX 060047
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
747 PM CDT SAT APR 05 2008
...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED
A FLOOD WARNING FOR THE...
RIO GRANDE
NO SHOWERS OR THUNDERSTORMS ARE EXPECTED FOR THE NEXT 24-48 HOURS.
TXC465-060847-
/O.EXT.KEWX.FL.W.0003.000000T0000Z-080406T0945Z/
/DLRT2.1.DR.080405T2145Z.080405T2145Z.080405T2145Z.NO/
747 PM CDT SAT APR 05 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TX HAS ISSUED A
* FLOOD WARNING FOR
THE RIO GRANDE AT DEL RIO.
* UNTIL FURTHER NOTICE.
* AT 07PM SATURDAY THE STAGE WAS...4.0 FEET (1.2 METERS).
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET (1.2 METERS).
* BANKFULL STAGE IS 4.0 FEET (1.2 METERS).
* THE RIVER WILL REMAIN NEAR THE FLOOD STAGE FOR THE NEXT SEVERAL DAYS, DUE
TO CONTROLED RELEASES FROM LAKE AMISTAD DAM.
* IMPACT...AT 4.0 FEET...FLOW IS OVERBANKS INTO LOWEST AREAS OF THE FLOOD
PLAIN...THREATENING TO FLOOD THE ROAD THROUGH THE VEGA VERDE SUBDIVISION.
$$
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
BF FLD OBSERVED FORECAST 6AM LST (FT)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
DEL RIO 4 4 4.0 SAT 07 PM 4.0 4.0 4.0 4.0 4.0
BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
BF FLD OBSERVED FORECAST 6AM LST (M)
LOCATION STG STG STG DAY TIME SUN MON TUE WED THU
DEL RIO 1 1 1.2 SAT 07 PM 1.2 1.2 1.2 1.2 1.2
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 5, 6:26 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 5, 6:26 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 626 AM CDT SAT APR 5 2008 .AVIATION... TEMP/DEW POINT SPREAD AT AUS IS DOWN TO 3 DEGREES...SO THERE IS A CHANCE THAT FOG WILL FORM THERE IN THE NEXT HOUR OR SO. HAVE INCLUDED TEMPO OF MVFR VIS UNTIL 14Z. HOWEVER...WONT BE SURPRISED IF IT DOESNT HAPPEN. ELSEWHERE...ALL TERMINALS WILL BE VFR FOR THE NEXT 24 HOURS. && .PREV DISCUSSION... /ISSUED 430 AM CDT SAT APR 5 2008/ DISCUSSION... SUNNY AND PLEASANT CONDITIONS WILL PREVAIL TODAY AS SOUTHEAST WINDS QUICKLY RETURN IN RESPONSE TO A SERIES OF LOW AMPLITUDE H7 TO H3 TROFS THAT PASS BY TO THE NORTH OF THE AREA IN ZONAL TO LOW AMPLITUDE WIND PATTERNS FROM THE ROCKIES TO THE PLAINS THROUGH MONDAY. A LARGER SCALE AMPLITUDE H7 TO H3 TROF WILL MOVE OFF THE SOUTHERN ROCKIES TO THE SOUTHERN PLAINS TUESDAY AND CAUSE INCREASING SOUTHERLY WINDS MONDAY AND TUESDAY ACROSS SOUTH CENTRAL TEXAS. SHOWED MORE CLOUDS WITH THIS PATTERN FOR MONDAY NIGHT AND TUESDAY...WITH MILD OVERNIGHT LOWS AND WARM AFTERNOON HIGHS. 2ND TROF COMING FROM THE WEST WEDNESDAY IS FORECAST TO TRACK A LITTLE FURTHER SOUTH...SO INDICATED SLIGHT CHANCE OF SHOWERS OVER THE NORTH PART OF THE AREA WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. AS THIS WEATHER SYSTEM MOVES OFF TO THE EAST DURING THE DAY ON THURSDAY...MILD WEST WINDS COME ACROSS THE AREA...CAUSING ANOTHER UNSEASONABLY WARM DAY...LIKE FEB. 4 AND 5...FEB. 25 AND MAR. 14. SHOWED WARM AFTERNOON HIGHS WITH THIS WEATHER PATTERN FOR THURSDAY...WITH HIGHS IN THE 90S OVER THE WEST AND SOUTHWEST PART OF THE AREA TO THE UPPER 80S TO NEAR 90 OVER THE NORTH TO EAST PART OF SOUTH CENTRAL TEXAS. WARM CONDITIONS ON THURSDAY WILL BE FOLLOWED BY A COLD FRONT COMING FROM THE NORTH THURSDAY NIGHT AND FRIDAY... BRINGING COOLER TEMPERATURES. EXPECT DRY CONDITIONS LATE NEXT WEEK...HOWEVER RISKS WILL BE DEVELOPMENT OF AN H7 TO H3 TROF TO THE WEST THAT COULD CAUSE INCREASING CLOUDS AT SOME POINT NEXT WEEKEND OR IN THE EARLY PART OF THE FOLLOWING WEEK. FIRE WEATHER... RELATIVE HUMIDITIES WILL FALL BELOW 25 PERCENT TODAY OVER THE WEST PART OF THE AREA...HOWEVER WINDS ARE NOT EXPECTED TO PICKUP AT THIS TIME TO 15 TO 20 MPH. INCREASING HUMIDITY IS EXPECTED SUNDAY THROUGH THE EARLY PART OF NEXT WEEK. BREEZY AND WARM CONDITIONS ON THURSDAY OF NEXT WEEK WILL MAKE FOR VERY LOW HUMIDITY...AS WINDS PICKUP TO 10 TO 20 MPH. AS A RESULT... CONDITIONS WILL BE FAVORABLE TO BE AT CRITICAL LEVELS ON THURSDAY AFTERNOON OF NEXT WEEK. A BREEZY AND COOLER DAY IS EXPECTED FRIDAY...HOWEVER WITH THE DRYNESS OVER THE AREA... CONDITIONS MAY APPROACH CRITICAL LEVELS AGAIN DURING THE DAY ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 54 82 63 84 / 0 0 0 10 10 AUSTIN BERGSTROM INTL AIRPORT 78 49 82 59 84 / 0 0 0 10 10 DEL RIO INTL AIRPORT 81 55 86 62 90 / 0 0 0 10 10 SAN ANTONIO INTL AIRPORT 80 54 83 63 85 / 0 0 0 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/05
Hazardous weather outlook, Apr 5, 6:35 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 635 AM CDT SAT APR 5 2008 TXZ171>173-183>194-202>209-217>225-228-061145- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 635 AM CDT SAT APR 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
River Flood Warnings in Texas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.